Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Complera Side Effects
Apr 25, 2012

Hi Dr. Young,

I have been on Complera since Feb 2012. I really didn't have any side effects for the first month or so. After my first blood work after a month or so on Complera my viral load dropped from 50,000 to 158 and my CD4 went from 300 to 380. However, the last few weeks I have been having trouble sleeping, nausea, fatigue, etc. And a reduced sex drive and ability to keep an erection for sex. I'm 25--and otherwise healthy. I have crohns, but that really hasn't been a problem due to the weakened immune system. I went to the ER a week ago and everything looked fine, but I really don't feel any better. Should I be requesting specific tests from my doctor--like hormone levels? If these feelings continue should I consider switching to new meds, if so what would be a good choice?

Response from Dr. Young

Hello and thanks for posting.

It's not entirely clear what's causing your symptoms, though it's understandable that your Complera medications should be one of the suspects.

There are a number of ways to look at your symptoms. Fatigue can be caused my medications, but also from a variety of things, ranging from hormonal (thyroid, testosterone) to mood (depression), sleep disorders or life style (stress, jet lag). Indeed, fatigue + insomnia could lead to sexual symptoms too.

I'd think that at this point, a discussion with your prescribing doctor is in order-- rather than a return trip to an emergency room. Yes, if after further evaluation, no clear cause is identified, looking at an alternative regimen (and monitoring of symptoms after a switch) might be reasonable.

BY



Previous
Switching from Atripla
Next
HAART and 25 year survival

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement